Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Gemcitabine contribute to hearing loss?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3919 Questions

default
Posted on Fri, 16 Nov 2018 in Medicines and Side Effects
Question: I'm taking gemcitabine Iv once a week along with 1,000 mg. 2's daily. Iv is once a week for three weeks
and one week off. I started with this in Dec. 2017 at l500 mg. iv and pill. my oncologist took me
off this and continued with the lower dose. I had severe cramps and rectal bleeding. I have had
colitis for many years. After the first round of the higher dose I had my yearly hearing test and
it indicated hearing loss. What is known with this drug and hearting loss? I have had a hearing aide
for l.5 years. Hearing loss is big in my mom's side of the family.
doctor
Answered by Dr. Ivo Ditah 16 minutes later
Brief Answer:
Gemcitabine has no effect on hearing loss!

Detailed Answer:

Hi,

Thanks for your query...

I have reviewed the entire drug information for Gemcitabine. This drug has no impact on hearing loss. This might be a coincidental finding and has no relation to Gemcitabine as none of this has ever been reported.

I hope this addresses your query fully. I wish you well.

Regards,
Dr. Ivo Ditah, Internal Medicine Specialist

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on